Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at May 30, 2013, 1:28 PM EDT for Mason County, Muskegon County, Oceana County, Michigan. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 1:28 PM EDT (17:28 UTC)
- Expired
- Jun 1, 2013, 3:46 AM EDT
- In force
- 38 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
197 WHUS43 KGRR 301728 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 128 PM EDT THU MAY 30 2013 MIZ037-043-050-310130- /O.NEW.KGRR.BH.S.0001.130530T1728Z-130531T2100Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 128 PM EDT THU MAY 30 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH FRIDAY AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE PERE MARQUETTE PARK IN MUSKEGON NEAR THE PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 30 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR MEADE
7 follow-up statements
833 WHUS43 KGRR 301957 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 357 PM EDT THU MAY 30 2013 MIZ037-043-050-310400- /O.CON.KGRR.BH.S.0001.000000T0000Z-130531T2100Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 357 PM EDT THU MAY 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE PERE MARQUETTE PARK IN MUSKEGON NEAR THE PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 30 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR MEADE
998 WHUS43 KGRR 310112 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EDT THU MAY 30 2013 MIZ037-043-050-310915- /O.CON.KGRR.BH.S.0001.000000T0000Z-130531T2100Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 912 PM EDT THU MAY 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE PERE MARQUETTE PARK IN MUSKEGON NEAR THE PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 30 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH FRIDAY AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET DURING THE DAY ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
548 WHUS43 KGRR 310806 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EDT FRI MAY 31 2013 MIZ037-043-050-311615- /O.CON.KGRR.BH.S.0001.000000T0000Z-130531T2100Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 406 AM EDT FRI MAY 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE PERE MARQUETTE PARK IN MUSKEGON NEAR THE PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 25 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH FRIDAY AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
712 WHUS43 KGRR 311610 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EDT FRI MAY 31 2013 MIZ037-043-050-312100- /O.CON.KGRR.BH.S.0001.000000T0000Z-130531T2100Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 1210 PM EDT FRI MAY 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE PERE MARQUETTE PARK IN MUSKEGON NEAR THE PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 25 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH FRIDAY AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR DUKE
038 WHUS43 KGRR 311952 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 PM EDT FRI MAY 31 2013 MIZ037-043-050-010400- /O.EXT.KGRR.BH.S.0001.000000T0000Z-130601T1800Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 352 PM EDT FRI MAY 31 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS MAY BE PERE MARQUETTE PARK IN MUSKEGON WHICH IS LOCATED ON THE SOUTH SIDE OF THE SOUTH PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 25 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH SATURDAY AFTERNOON. WAVES OF 3 TO 5 FEET ARE EXPECTED TONIGHT INTO SATURDAY MORNING GRADUALLY SUBSIDING TO 2 TO 4 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
878 WHUS43 KGRR 010204 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EDT FRI MAY 31 2013 MIZ037-043-050-011015- /O.CON.KGRR.BH.S.0001.000000T0000Z-130601T1800Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 1004 PM EDT FRI MAY 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. ONE BEACH WITH PARTICULARLY DANGEROUS CONDITIONS MAY BE PERE MARQUETTE PARK IN MUSKEGON WHICH IS LOCATED ON THE SOUTH SIDE OF THE SOUTH PIER. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS OF 15 TO 25 MPH BLOWING PARALLEL TO THE LAKE MICHIGAN SHORELINE WILL RESULT IN STRONG LONGSHORE AND STRUCTURAL CURRENTS THROUGH SATURDAY AFTERNOON. WAVES OF 3 TO 5 FEET ARE EXPECTED TONIGHT INTO SATURDAY MORNING GRADUALLY SUBSIDING TO 2 TO 4 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
229 WHUS43 KGRR 010746 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EDT SAT JUN 1 2013 MIZ037-043-050-010900- /O.CAN.KGRR.BH.S.0001.000000T0000Z-130601T1800Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK 346 AM EDT SAT JUN 1 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. THE THREAT FOR BEACH HAZARDS WILL BE A LITTLE LESS LIKELY TODAY THAN WAS EXPECTED EARLIER. $$ WEATHER.GOV/GRR NJJ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at May 30, 12:04 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 30, 12:04 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 PM EDT THU MAY 30 2013 LATEST UPDATE... MESOSCALE DISCUSSION/MARINE .MESOSCALE DISCUSSION... ISSUED AT 1203 PM EDT THU MAY 30 2013 ISOLATED SVR WX IS POSSIBLE THIS AFTERNOON AND EVENING WITH A FEW LOCALIZED DAMAGING WIND/HAIL EVENTS. ISTABILITY CONTINUES TO BUILD OVER LWR MI AT NOON WITH STRONG INSOLATION. 15Z SFC BASED CAPES WERE ALREADY AROUND 2500 J/KG AND MIXED LAYER CAPE WERE 1000 TO 1500 J/KG WITH NO CIN/CAP PRESENT. THE STAGE IS SET FOR SCATTERED TSTMS TO DEVELOP OVER THE NEXT FEW HOURS... BY 17-18Z. SHORT TERM MODEL GUIDANCE IS SUGGESTING THAT CONVECTION WILL INITIATE ACROSS THE NE QUAD OF THE GRR CWFA... FROM THE GRR AREA NORTHEAST TOWARD MT PLEASANT AND CLARE. PERHAPS THIS IS RELATED TO LOW LEVEL SPEED CONVERGENCE ALONG THE LEADING EDGE OF STRONGER SSW FLOW. THE SCATTERED CONVECTION SHOULD INCREASE IN COVERAGE OVER THE REST OF THE CWFA BY 21Z. DEEP LAYER SHEAR VALUES OF LESS THAN 25 KNOTS IMPLIES THAT WHILE STORMS MAY BECOME STRONG DUE TO MODERATE INSTABILITY THEY WILL BE MOSTLY OF THE PULSE VARIETY AND THE SVR WEATHER THREAT SHOULD BE ISOLATED. THAT SAID... WE DO LOSE THE SHORT WAVE RIDGING ALOFT LATER TODAY AND SHEAR MAY INCREASE AS WE COME MORE UNDER THE INFLUENCE OF THE UPPER TROUGH TO OUR WEST. THERE MAY ALSO BE SOME BETTER DPVA TO WORK WITH TOWARD 00Z... WITH SEVERAL VORTS COMING THROUGH THE SW FLOW ALOFT. TSTM CHANCES LOOK QUITE LOW FOR THE LAKESHORE NORTH OF MUSKEGON THIS AFTERNOON/EVENING DUE TO THE COOL/STABLE MARINE INFLUENCE IN SSW FLOW. && .SYNOPSIS... ISSUED AT 330 AM EDT THU MAY 30 2013 AN UPPER RIDGE OVER THE GREAT LAKES WILL BEGIN TO GET PUSHED EAST TODAY BY A DEEP TROUGH TO THE WEST. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY AND SOME OF THE STORMS MAY BE STRONG TO SEVERE FRIDAY. HEAVY RAINFALL IS ALSO POSSIBLE DURING THIS TIME. TODAY WILL BE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE MID 80S. TEMPS WILL FALL AFTER A COLD FRONT PASSES THROUGH SATURDAY. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 330 AM EDT THU MAY 30 2013 FORECAST CONCERNS DEAL WITH CONVECTIVE POTENTIAL THROUGH THE PERIOD. THE GOING FORECAST WAS IN PRETTY GOOD SHAPE AND ONLY MINOR TWEAKS WERE MADE. A SHORT WAVE ROTATING AROUND THE UPPER LOW TO THE WEST MAY KICK OFF SOME STORMS THIS AFTERNOON AND TONIGHT AS IT MOVES ACROSS ILLINOIS INTO WISCONSIN. A 40KT LLJ WILL SUPPLY AMPLE MOISTURE INTO THE CWA AND MODERATE INSTABILITY WILL ALSO BE IN PLACE WITH SBCAPE NEAR 2K J/KG. DPVA FROM THE SHORT WAVE MAY BE ENOUGH TO FIRE STORMS. SVR STORMS ARE NOT EXPECTED TODAY HOWEVER AS SHEAR VALUES ARE ONLY PROGD AROUND 25 KNOTS. THAT CHANGES BY FRIDAY HOWEVER WHEN SHEAR INCREASES TO 45 KTS OR SO. INSTABILITY WILL BE A BIT LOWER THOUGH DUE TO CLOUD COVER. SEVERAL MORE SHORT WAVES WILL TRACK ACROSS THE CWA AND FIRE STORMS AND SHOULD BE ABLE TO OVERCOME THE WEAKER INSTABILITY. THE CWA REMAINS IN A SLIGHT RISK FRIDAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS A COLD FRONT SLOWLY MOVES TOWARD THE CWA. A STRONG LLJ AND IMPINGING UPPER JET WILL PROVIDE GOOD DYNAMICS FOR CONVECTIVE DEVELOPMENT. SHEAR VALUES AROUND 45 KTS WILL LINGER INTO SATURDAY SO STRONG TO SVR STORMS CAN/T BE RULED OUT. STRONG WINDS WILL BE THE MAIN THREAT. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 AM EDT THU MAY 30 2013 THE MAIN CHANGED TO THE FORECAST WAS TO RAISE THE RISK FOR RAIN SAT NIGHT AND SUN. TEMPERATURES WERE ALSO LOWERED SUNDAY. ONE COLD FRONT WILL BE SWINGING THROUGH THE REGION BY 12Z SUN. THE HIGH RES EURO BEEN TRENDING SLOWER WITH THIS FEATURE AND ACTUALLY SHOWS A WAVE DEVELOPING ON THE FRONT...UPSTREAM IN IA 00Z SUN. GFS HAS BACKED MID LEVEL FLOW ACROSS WI FOR THIS SAME TIME AND RATHER MOIST SOUNDINGS. SO WILL INCREASE THE POPS FOR SAT NIGHT. INSTABILITY STILL AROUND 06Z SUN...SO I MAINTAINED THE RISK FOR THUNDER. A DRY SLOT WILL MOVE IN FOR PART OF SUNDAY BEHIND THE FRONT...HOWEVER WRAP AROUND MOISTURE WILL APPROACHING FROM THE WEST SUNDAY. I AM NOT SURE HOW FAR SOUTH THIS MOISTURE WILL REACH...AND IT COULD TOTALLY MISS SOUTHWEST MI. HOWEVER THE HIGH RES IS NOW SHOWING SOME LIGHT PRECIPITATION. FROM THE 12Z 925 MB CHART IT LOOKS LIKE A SECONDARY COLD FRONT WILL BE MOVING IN DURING THE DAY ON SUNDAY. LOW LEVELS ARE MOIST AND CONVERGENCE IS NOTED FROM THE HIGH RES EURO. SO SUNDAY IS LOOKING COOLER WITH SOME LIGHT RAIN SHOWERS..ESPECIALLY FROM LUDINGTON TO HARRISON. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 734 AM EDT THU MAY 30 2013 VFR WEATHER TO PREVAIL THROUGH 17Z...WITH MAINLY CLOUD BASES ABOVE 4000 FT. THUNDERSTORMS LOOK LIKE THEY WILL BE DEVELOPING AFTER 17Z AS THE ATMOSPHERE BECOMES UNSTABLE. THEY SHOULD FIRST FROM IN THE KMKG AND KAZO LOCATION...BEFORE HEADING NORTHEAST. THERE COULD BE SOME LOWER CONDITIONS ASSOCIATED WITH THESE STORMS. ADDITIONAL STORMS WILL BE FORMING IN INDIANA DURING THE AFTERNOON. THESE COULD TRACK IN FROM THE SOUTH DURING THE LATE AFTERNOON HOURS. WINDS WILL BE GUSTY TODAY WITH VALUES OVER 25 KNOTS DURING THE DAYLIGHT HOURS. THE THUNDERSTORMS WILL LIKELY WEAKEN AFTER SUNSET. THIS TREND WE WILL HAVE TO MONITOR THROUGH THE DAY. WE WILL BE MONITORING THE POTENTIAL FOR LOWER CLOUDS TO ARRIVE AFTER 09Z. RIGHT NOW WE ADDED MVFR FOG AND CLOUDS TO MOST TAF SITES IN SOUTHWEST MICHIGAN. && .MARINE... ISSUED AT 1203 PM EDT THU MAY 30 2013 LAKESHORE WEB CAMS INDICATE GOOD VISIBILITIES AT THE BEACHES AND VISIBLE SATELLITE IMAGERY DOES NOT INDICATE ANY FOG PATCHES OVER LK MI. THEREFORE CANCELLED THE MARINE DENSE FOG ADVISORY EARLIER. SMALL CRAT ADVISORY STILL LOOKS GOOD WITH MOST SITES REPORTING 20-25 KNOT WIND SPEEDS. WAVE HEIGHT WILL PROBABLY STAY BELOW 5 FEET HOWEVER GIVEN SOUTHERLY TRAJECTORY AND WARM ADVECTION PATTERN ATOP THE COLD/STABLE MARINE LAYER. && .HYDROLOGY... ISSUED AT 330 AM EDT THU MAY 30 2013 A VERY WET PATTERN IS IN PLACE THROUGH SATURDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AND HEAVY RAINFALL IS POSSIBLE. AN INCH TO OVER TWO INCHES OF RAIN IS POSSIBLE FROM THIS AFTERNOON THROUGH SATURDAY. THIS WILL NO DOUBT LEAD TO APPRECIABLE RISES ON RIVERS AND POSSIBLE FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LMZ844>849. && MESOSCALE...MEADE SYNOPSIS...93 SHORT TERM...93 LONG TERM...MJS AVIATION...MJS HYDROLOGY...93 MARINE...MEADE
Hazardous weather outlook, May 30, 5:13 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 513 AM EDT THU MAY 30 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 513 AM EDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THEY COULD CONTAIN GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THEY WILL BE MOVING NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE FOR BOTH FRIDAY AND SATURDAY. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AN ELEVATED RISK FOR TORNADOES WILL EXIST. IN ADDITION THE LIGHTNING COULD BE FREQUENT AND LOCALLY HEAVY RAIN IS PREDICTED. WHERE THE STORMS PERSIST THE RAIN COULD BECOME EXCESSIVE. THE MAIN STORM MOTION WILL BE NORTHEAST AT 40 MPH. THE STORMS ON SATURDAY WILL TRACK EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR BOTH FRIDAY AND SATURDAY. LMZ844>849-310915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 513 AM EDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL EXIST INTO THIS EVENING FOR PORTIONS OF THE NEARSHORE WATERS. HAZARDOUS WIND CONDITIONS WILL EXIST THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THEY COULD CONTAIN GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THEY WILL BE MOVING NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE BOTH FRIDAY AND SATURDAY. DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR BOTH FRIDAY AND SATURDAY. MJS
In the hours before
Special weather statement, May 30, 12:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1248 PM EDT THU MAY 30 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE... HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 1248 PM EDT THU MAY 30 2013 ...SIGNIFICANT WEATHER ADVISORY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST LOWER MICHIGAN THROUGH 2 PM. THE BEST CHANCES FOR THUNDERSTORMS WILL BE EAST OF A HOLLAND TO REED CITY LINE. MOST STORMS WILL BE ACCOMPANIED BY BRIEF HEAVY DOWNPOURS AND GUSTY WINDS BUT A FEW WILL BRING UP TO PENNY SIZED HAIL AND FREQUENT CLOUD- TO-GROUND LIGHTNING. TJT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:23 AM EDT | Small Craft Advisory | GRR | 48 hr | |
| May 30, 11:29 AM EDT | River Flood Advisory | GRR | Barry | 71 hr |
| May 30, 2:07 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 38 min |
| May 30, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| May 30, 3:48 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 57 min |
| May 30, 6:18 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 42 min |
| May 30, 6:59 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 61 min |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.